Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Gaylord, MI

July 8, 2007Charlevoix County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 8, 2007, 8:06 PM EDT for Charlevoix County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2007, 8:06 PM EDT (00:06 UTC)
Expired
Jul 8, 2007, 9:00 PM EDT
In force
54 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Charlevoix County, MI

The radar

The NCL Michigan radar (KAPX), 119 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:23 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2915 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 090006
SVRAPX
MIC029-090100-
/O.NEW.KAPX.SV.W.0043.070709T0006Z-070709T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
806 PM EDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER ISLAND

* UNTIL 900 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29 MILES
  WEST OF BEAVER ISLAND...OR ABOUT 17 MILES SOUTH OF MANISTIQUE...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JAMES ON BEAVER ISLAND AROUND 845 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4582 8593 4560 8609 4547 8526 4596 8521

$$
3 follow-up statements
000 
WWUS34 KAPX 090030
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
826 PM EDT SUN JUL 8 2007

MIC029-090100-
/O.CON.KAPX.SV.W.0043.000000T0000Z-070709T0100Z/
CHARLEVOIX MI-
826 PM EDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT 
FOR BEAVER ISLAND...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
19 MILES WEST OF BEAVER ISLAND...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAVER ISLAND AROUND 850 PM EDT...
  8 MILES SOUTH OF ST. JAMES AROUND 855 PM EDT...

THE SOUTHERN PORTIONS OF BEAVER ISLAND...WILL BE IMPACTED MOST
BY THIS STORM AND LARGE HAIL...AS IT MOVES EAST OVER LAKE MICHIGAN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL 
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM 
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY 
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4582 8593 4560 8609 4547 8526 4596 8521

$$
000 
WWUS34 KAPX 090052
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
849 PM EDT SUN JUL 8 2007

MIC029-090100-
/O.CON.KAPX.SV.W.0043.000000T0000Z-070709T0100Z/
CHARLEVOIX MI-
849 PM EDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT 
FOR BEAVER ISLAND...

AT 847 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BEAVER 
ISLAND...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES SOUTH OF ST. JAMES AROUND 855 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4582 8593 4560 8609 4547 8526 4596 8521

$$
000 
WWUS34 KAPX 090100
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
859 PM EDT SUN JUL 8 2007

MIC029-090109-
/O.EXP.KAPX.SV.W.0043.000000T0000Z-070709T0100Z/
CHARLEVOIX MI-
859 PM EDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER ISLAND HAS EXPIRED...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL SEVERE WEATHER IN AND 
CLOSE TO THE ISLAND. REMAIN ALERT TO RAPIDLY CHANGING WEATHER 
CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4582 8593 4560 8609 4547 8526 4596 8521

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:32 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 8, 7:32 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
732 PM EDT SUN JUL 8 2007

.AVIATION...BAND OF SHOWERS/STORMS WILL ACCOMPANY COLD FRONT ACROSS
NORTHERN LOWER MI TONIGHT. SEE SVR TSTORM WATCH IN EFFECT TIL 07Z/3
AM. BEST CHANCE OF SVR WX AT TAF SITES IS AT PLN. SHOWERS WILL LAST
FOR A FEW HOURS AFTER MAIN PART OF SQUALL LINE GOES THRU. MONDAY
WILL BE MAINLY DRY AND VFR...WITH PLENTY OF MID AND HIGH CLOUDS.

JZ

&&

.DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING
ONLY A FEW ELEVATED SHOWERS AND STORMS DOTTED ACROSS EASTERN UPPER
AND AREAS NORTH OF M-72. THESE SHOWERS PERSISTED IN A ZONE OF STEEP
7.5C/KM H7-H5 LAPSE RATES AND ALONG AND LEFT OF H8 40KT LLJ
AXIS...AND MAY BE HELPED BY VERY WEAK VORT MAX/SHORTWAVE EMBEDDED IN
FAST NW FLOW ALOFT. BEHIND/SOUTH OF THIS LLJ...VERY WARM AIR
CONTINUES TO FILL INTO THE SW CWA (AROUND GTV BAY) WITH +25-26C AIR
AT H8. THIS HOT AIR IS CAPPING OFF ANY TYPE OF CONVECTION...AND
SKIES WERE CLEARING...WHILE TEMPS WERE SOARING INTO THE UPPER 80S
AND LOWER 90S. ALONG WITH DEW POINTS IN THE UPPER 60S AND LOWER
70S...AND HEAT INDICES WERE IN THE UPPER 90S...JUST SHY OF ADVISORY
LEVELS. SFC LOW PRESSURE WAS OVER NE WI WITH A TRAILING COLD
FRONT ACROSS NW WISCONSIN AND SC MN. TEMPS INTO THE UPPER 80S/LOW
90S AND DEW POINTS IN THE LOWER 70S RIGHT ALONG AND BEHIND THIS
FRONT WERE RESULTING IN TREMENDOUS SBCAPES TO 5000 J/KG AND MLCAPES
TO 3500 J/KG. STORMS HAVE ALREADY FIRED NORTH OF MSP AHEAD OF BETTER
SHORTWAVE IMPULSE EJECTING OUT OF SD.

FORECAST CONCERNS...THE REDEVELOPMENT OF STORMS TONIGHT AND SEVERE
WEATHER CHANCES.

TONIGHT...ISOLATED SHOWERS AND STORMS NORTH OF M-32 WILL CONTINUE
FOR THE REMAINDER OF THE AFTERNOON. HOWEVER...THE HOT AIR WILL
CONTINUE TO SPREAD IN ACROSS MUCH OF NRN LOWER BY 00Z AND WILL TRY
AND PUT A LID ON ANY FURTHER DEVELOPMENT SOUTH OF M-68. SPECIAL 18Z
APX SOUNDING SHOWS AT LEAST 170 J/KG OF CINH...AND EVEN MORE WITH A
100MB MIXED LAYER CAPE. THEREFORE...AS EXPECTED...THINGS SHOULD BE
RATHER QUIET IN MOST OF NRN LOWER THROUGH THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING. ACROSS EASTERN UPPER...ALONG MORE OF A
STATIONARY FRONT AHEAD OF THE LOW PRESSURE WHERE TEMPS ALOFT ARE A
BIT COOLER (AND WITHIN STEEPEST MID LEVEL LAPSE RATES)...ISOLATED TO
SCATTERED STORMS WILL INCREASE IN COVERAGE VERY LATE THIS AFTERNOON
AND EARLY THIS EVENING. THIS WILL OCCUR AS THE IMPULSE FROM SD/MN
CONTINUES TO EJECT OUT INTO THE UPPER MIDWEST...AND WORKS WITH LIFT
FROM THE SFC FRONT TO ERODE THE CAP HOLDING CONVECTION BACK. RATHER
EXPLOSIVE DEVELOPMENT IS LIKELY DUE TO THE TREMENDOUS AMOUNT OF
INSTABILITY PRESENT. 40-50KT OF 0-6KM BULK/EFFECTIVE SHEAR WILL HELP
TO ORGANIZE THESE STORMS INTO CLUSTERS THAT HAVE THE POTENTIAL TO
DEVELOP INTO MORE LINEAR SEGMENTS CAPABLE OF DAMAGING WINDS. THERE
IS QUITE A BIT OF CAPE THROUGH THE -10C TO -30C. SPC SIGNIFICANT
HAIL PARAMETERS SUGGEST THE POTENTIAL FOR VERY LARGE HAIL ACROSS NE
WISCONSIN AND SOUTH CENTRAL UPPER MICHIGAN THAT COULD ROLL IN DURING
THE EVENING. WILL CONTINUE TO MENTION SLIGHTLY LOWER HAIL SIZES IN
HWOAPX FOR AN INCH AND A HALF. THE STRONGEST OF STORMS WILL FIRE
WHILE SUN IS OUT AND SHORTWAVE WILL BE PROGRESSING THROUGH THE
UPPER FLOW DURING LATE AFTERNOON AND EVENING. THIS PUTS THE GREATEST
THREAT ACROSS EASTERN UPPER AND FAR NRN LOWER MICHIGAN. THE
SHORTWAVE EXITS EAST AROUND MIDNIGHT...AND ALSO WITH LOSS OF
HEATING...STORMS SHOULD WANE SOMEWHAT WITH ONLY THE FRONT TO SUSTAIN
UPDRAFTS. THEREFORE...AS FRONT SETTLES DOWN ACROSS THE SRN MOST
CWA...COVERAGE OF STORMS SHOULD BE LESS THAN THIS EVENING. PRESENCE
OF STATIONARY FRONTAL ZONE/COOLER AIR MASS FROM COOL MORNING MCS
OUTFLOW ACROSS THE STRAITS REGION COULD BE A FOCUS FOR INCREASED
HORIZONTAL VORTICITY/HELICITY FOR OUTSIDE SHOT AT AN ISOLATED
TORNADO. WILL ADD THIS TO HWOAPX. AS FRONT SWINGS DOWN ACROSS THE
CWA...LOWS WILL RANGE FROM THE UPPER 50S NW TO THE LOWER 70S SE.
SMD

MONDAY INTO WEDNESDAY...A DIFFICULT FORECAST TO SAY THE LEAST.
OVERALL PATTERN WILL BE ONE OF RELATIVELY FLAT ZONAL FLOW INITIALLY
TRANSITIONING TOWARD AMPLIFIED TROUGHING AS WESTERN CONUS RIDGE
QUICKLY AMPLIFIES. THE MAIN FORECAST CHALLENGES REVOLVE AROUND
CHANCES FOR CONVECTION BOTH TOMORROW AND ON TUESDAY...AS WELL AS HOW
WARM/UNWARM TEMPERATURES WILL GET EACH DAY. FOR TOMORROW...APPEARS
COLD FRONT WILL BE SLOW TO CLEAR THE SOUTHERN CWA AS DEEP WESTERLY
FLOW PARALLELS THE BOUNDARY...THOUGH EXACT PLACEMENT WILL BE HIGHLY
DEPENDENT ON ANY ORGANIZED CONVECTION THAT CAN GET GOING TO
PROPAGATE IT FURTHER SOUTHWARD. GOING WITH THE THOUGHT THAT THE
BOUNDARY WILL LIKELY STALL OUT...WILL CONTINUE TO SHOW CHANCES FOR
CONVECTION INTO TOMORROW ACROSS THE SOUTHERN ROW OF COUNTIES...WHERE
MLCAPES PROGGED AROUND 1000 J/KG PER LINGERING DEEP MOISTURE AND LOW
LEVEL CONVERGENCE WILL RESIDE.

IT APPEARS A BREAK IN THE ACTION IS ON TAP FOR TOMORROW NIGHT INTO
EARLY TUESDAY AS WEAK SURFACE RIDGING ADVANCES FROM THE UPPER
MIDWEST THROUGH NORTHERN MICHIGAN. THAT SAID...AM STILL LEARY ABOUT
THE POTENTIAL FOR LINGERING PRECIPITATION OVER THE FAR SOUTH AS JUST
NOT EXACTLY SURE WHERE THE STATIONARY FRONT WILL END UP. ANYWHERE
SOUTH OF THIS BOUNDARY WILL CERTAINLY RUN THE RISK OF CONTINUED
CONVECTIVE DEVELOPMENT...ESPECIALLY MONDAY NIGHT INTO EARLY TUESDAY
AS THERMAL/MOISTURE ADVECTION AGAIN REVS UP IN ADVANCE OF WAVE
DIGGING INTO THE NORTHERN PLAINS. FOR NOW...WILL KEEP WITH A DRY
FORECAST BUT MAY NEED TO BE REFINED ONCE THE DETAILS ABOUT
TONIGHTS/TOMORROWS CONVECTION CAN BE IRONED OUT.

TUESDAY INTO TUESDAY NIGHT CONTINUES TO LOOK ACTIVE. STATIONARY
BOUNDARY (WHEREVER IT IS AT THIS POINT) WILL LIFT NORTH AS A WARM
FRONT TUESDAY AFTERNOON OWING TO INCREASING PRESSURE FALLS
(2-3MB/3HR) ACROSS THE NORTHERN GREAT LAKES IN ADVANCE OF
APPROACHING WAVE. PLENTIFUL DEEP MOISTURE SOUTH OF THE FRONT LOOKS
LIKE IT WILL OVERTAKE AT LEAST NORTHERN LOWER MICHIGAN...IF NOT THE
ENTIRE CWA BY AFTERNOON...WITH LIMITED CAPPING PER ONSET OF WEAK
HEIGHT FALLS AND ADDED LOW LEVEL CONVERGENCE ALONG THE WARM FRONT.
MLCAPES PROGGED 1500-2000 J/KG BUT DEEP SHEAR LACKING AT ONLY ABOUT
25 TO 30 KNOTS...SO EXPECT ANYTHING THAT DEVELOPS WILL MAINLY BE
PULSE IN NATURE. THAT MAY ALL CHANGE LATE TUESDAY INTO TUESDAY NIGHT
AS CORE OF STRONGEST HEIGHTS FALLS ADVANCING THROUGH THE UPPER
MIDWEST DRIVES A COLD FRONT INTO THE CWA. FORCED ASCENT PER INCOMING
HEIGHT FALLS COUPLED WITH INTRODUCTION OF JET DYNAMICS AS RIGHT
ENTRANCE REGION SLIDES BY TO THE WEST AND ENHANCED LOW LEVEL
CONVERGENCE SHOULD BE SUFFICIENT TO FORCE ANOTHER AREA OF CONVECTION
INTO THE AREA TUESDAY NIGHT.

AS FOR TEMPERATURES...A COOLDOWN IN ORDER FOR MOST AREAS TOMORROW AS
UPSTREAM AIRMASS (TEMPS IN THE UPPER 70S) SLIDES IN BEHIND THE
FRONT...THOUGH FAR SOUTHERN CWA IFFY PENDING PLACEMENT OF FRONTAL
BOUNDARY...AS COULD EASILY SEE HIGHS WELL INTO THE 80S ONCE AGAIN.
TUESDAY HAS THE POTENTIAL TO BE ANOTHER QUITE WARM DAY WITH ONGOING
WARM ADVECTION...THOUGH PLACEMENT OF LIFTING WARM FRONT/CLOUD COVER
WILL MAKE THE DETERMINATION OF UPPER 70S/LOWER 80S VERSUS
POTENTIALLY UPPER 80S PER H85 TEMPS AROUND 18C.

LATER PERIODS (WEDNESDAY NIGHT THROUGH SUNDAY)...A DRAMATIC CHANGE
IN THE WEATHER PATTERN EXPECTED FOR THE LATTER HALF OF THE WORK
WEEK...AND LIKELY INTO THE WEEKEND AS WELL. STRONG OMEGA BLOCK
RIDGING CONTINUES TO BE PROGGED OVER THE WESTERN UNITED
STATES...WITH A HIGHLY AMPLIFIED POSITIVE PNA PATTERN/DOWNSTREAM
TROUGHING TAKING SHAPE ACROSS THE EAST. MODELS REMAIN IN QUITE GOOD
AGREEMENT REGARDING SUCH A HIGHLY ANOMALOUS PATTERN...WITH DEEP
TROUGHING SHOWN TO EXTEND FROM HUDSON BAY THROUGH THE SOUTHEAST.
THIS PATTERN WILL OBVIOUSLY FAVOR WELL BELOW NORMAL
TEMPERATURES...WITH GFS ENSEMBLE/ECMWF H85 TEMPS DIPPING TO BETWEEN
5C AND 8C SUPPORTING HIGHS ONLY IN THE UPPER 60S/LOW 70S ON THURSDAY
INTO FRIDAY.

WITH OVERALL TROUGHING/BROAD CYCLONIC FLOW ALOFT PRESENT...AND
SEVERAL REINFORCING WAVES LIKELY TO DROP OVER THE STEEP RIDGE INTO
THE AREA TO REINFORCE THE TROUGH...FORESEE SOME MAINLY DIURNAL
CHANCES FOR SHOWERS THROUGH THE PERIOD WITH STEEP LOW LEVEL LAPSE
RATES IN PLACE PER COOL POOL OVERHEAD AND SOME EXPECTED AFTERNOON
HEATING. TIMING THESE WAVES AND THEIR SURFACE REFLECTIONS NEARLY
IMPOSSIBLE AT THIS JUNCTURE...SO WILL KEEP A BROAD SMALL CHANCE POP
GOING FOR MAINLY THU/FRI AFTERNOONS BEFORE THE PATTERN ATTEMPTS TO
AMPLIFY. HOWEVER...MODELS APPEAR TOO FAST TO BREAK DOWN THE PATTERN
GIVEN SUCH A PRONOUNCED BLOCKING RIDGE...SO WOULD THINK THE COOL
WEATHER WILL EXTEND THROUGH THE WEEKEND.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 8, 4:03 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SUN JUL 8 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-091000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
403 PM EDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...REMAINDER OF THE AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP IN EASTERN UPPER MICHIGAN
LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THESE STORMS
WILL SHIFT SOUTHWARD AND INTO NORTHERN LOWER MICHIGAN THROUGH
MIDNIGHT. THESE STORMS WILL BE CAPABLE OF SEVERE WEATHER. DAMAGING
WINDS TO 60 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER ARE THE
PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN
EASTERN UPPER MICHIGAN AND FAR NORTHERN LOWER MICHIGAN...NORTH OF
M-32...WHERE AN ISOLATED TORNADO IS ALSO POSSIBLE..

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO MONDAY MORNING FOR
LOCATIONS ALONG AND SOUTH OF M 55 IN NORTHERN LOWER MICHIGAN.
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

SMD

In the hours before

Local storm report, Jul 8, 2:54 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
254 PM EDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             CEDARVILLE              45.99N 84.36W
07/08/2007  E0.75 INCH       MACKINAC           MI   BROADCAST MEDIA

&&

JZ
Special weather statement, Jul 8, 5:59 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT SUN JUL 8 2007

MIZ008-015-090000-
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
559 PM EDT SUN JUL 8 2007

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

AT 555 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING
LINE OF STRONG TO SEVERE THUNDERSTORMS...FROM 10 MILES NORTH OF
MUNISING TO 25 MILES WEST OF ESCANABA...MOVING EAST AT 35 MPH.
THESE STORMS MAY BRING DAMAGING WINDS AND LARGE HAIL TO EASTERN
UPPER MICHIGAN AFTER 7 PM.

PEOPLE IN CHIPPEWA AND MACKINAC COUNTY SHOULD BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS. MOVE INSIDE A STURDY BUILDING IF
THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER
RADIO...OR LOCAL BROADCAST MEDIA OUTLETS...FOR THE LATEST
INFORMATION.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:15 PM EDTSpecial Marine WarningAPX60 min
Jul 8, 9:22 PM EDTSevere Thunderstorm WarningAPXCharlevoix, Emmet53 min
Jul 8, 9:46 PM EDTSpecial Marine WarningAPX89 min
Jul 8, 11:18 PM EDTSpecial Marine WarningAPX42 min
Jul 9, 3:27 PM EDTSevere Thunderstorm WarningAPXGladwin53 min
Jul 9, 3:50 PM EDTTornado WarningAPXGladwin19 min
Jul 9, 3:56 PM EDTSevere Thunderstorm WarningAPXArenac64 min
Jul 9, 4:10 PM EDTTornado WarningAPXArenac35 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.